Skip to Main content Skip to Navigation
Journal articles

On conditions for asymptotic stability of dissipative infinite-dimensional systems with intermittent damping

Falk Hante 1 Mario Sigalotti 2, 3 Marius Tucsnak 4, 5 
2 GECO - Geometric Control Design
CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique, Inria Saclay - Ile de France
4 CORIDA - Robust control of infinite dimensional systems and applications
IECN - Institut Élie Cartan de Nancy, LMAM - Laboratoire de Mathématiques et Applications de Metz, Inria Nancy - Grand Est
Abstract : We study the asymptotic stability of a dissipative evolution in a Hilbert space subject to intermittent damping. We observe that, even if the intermittence satisfies a persistent excitation condition, if the Hilbert space is infinite-dimensional then the system needs not being asymptotically stable (not even in the weak sense). Exponential stability is recovered under a generalized observability inequality, allowing for time-domains that are not intervals. Weak asymptotic stability is obtained under a similarly generalized unique continuation principle. Finally, strong asymptotic stability is proved for intermittences that do not necessarily satisfy some persistent excitation condition, evaluating their total contribution to the decay of the trajectories of the damped system. Our results are discussed using the example of the wave equation, Schrödinger's equation and, for strong stability, also the special case of finite-dimensional systems.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/inria-00616474
Contributor : Mario Sigalotti Connect in order to contact the contributor
Submitted on : Friday, February 10, 2012 - 4:05:53 PM
Last modification on : Thursday, January 20, 2022 - 5:33:10 PM
Long-term archiving on: : Friday, May 11, 2012 - 2:50:51 AM

Files

PE-hilbert-post.pdf
Files produced by the author(s)

Identifiers

Citation

Falk Hante, Mario Sigalotti, Marius Tucsnak. On conditions for asymptotic stability of dissipative infinite-dimensional systems with intermittent damping. Journal of Differential Equations, Elsevier, 2012, 252 (10), pp.5569-5593. ⟨10.1016/j.jde.2012.01.037⟩. ⟨inria-00616474v2⟩

Share

Metrics

Record views

444

Files downloads

362